Can the contraceptive pill make it worse?

Hello! So I've had RLS forever but the last few months have been horrendous!! My gp is reluctant to start me on any meds so she referred me to a rheumatologist? (Bit odd, even he wondered why I hadn't been referred to a neurologist) anyway, he found nothing, but also being a gp he says that he's seen in women that take the pill for years, I've taken it for about 18 years now, that they can have problems with restless legs? I've never heard that! Just wondered if anyone else had?

2 Replies

oldestnewest
  • I remember reading somewhere that oestrogen could make RLS worse. I'm on HRT and noticed symptoms worsened when I switched to a brand with high progesterone and low Oestrogen. Changed back to a low progesterone/ high oestrogen and it improved. I occasionally reduce the oestrogen to see if it makes any difference but I don't think it does. Pregnancy triggers RLS for many so clearly there's a link to hormone levels.

    I'd be fascinated to hear if anyone knows more about it though as I'm sure there's a link for some of us with high/ low hormone levels.

    Jools

  • I can't answer your question specifically, but I do remember my RLS used to follow my monthly cycle, so when I was pre-menstrual my symptoms would shoot through the roof, so there's definitely a hormonal/stress element to it.

You may also like...